Show simple item record

Files in this item

Thumbnail

Item metadata

dc.contributor.authorBabai, László
dc.contributor.authorCameron, Peter Jephson
dc.date.accessioned2014-10-29T15:31:06Z
dc.date.available2014-10-29T15:31:06Z
dc.date.issued2015-01-01
dc.identifier.citationBabai , L & Cameron , P J 2015 , ' Most primitive groups are full automorphism groups of edge-transitive hypergraphs ' , Journal of Algebra , vol. 421 , pp. 512-523 . https://doi.org/10.1016/j.jalgebra.2014.09.002en
dc.identifier.issn0021-8693
dc.identifier.otherPURE: 156410699
dc.identifier.otherPURE UUID: da847bfd-a087-4822-a87b-a44278c42d25
dc.identifier.otherScopus: 84908577452
dc.identifier.otherORCID: /0000-0003-3130-9505/work/58055569
dc.identifier.otherWOS: 000345194400026
dc.identifier.urihttp://hdl.handle.net/10023/5580
dc.description.abstractWe prove that, for a primitive permutation group G acting on a set X of size n, other than the alternating group, the probability that Aut (X,YG) = G for a random subset Y of X, tends to 1 as n → ∞. So the property of the title holds for all primitive groups except the alternating groups and finitely many others. This answers a question of M.H. Klin. Moreover, we give an upper bound n1/2+ε for the minimum size of the edges in such a hypergraph. This is essentially best possible.
dc.format.extent12
dc.language.isoeng
dc.relation.ispartofJournal of Algebraen
dc.rightsCopyright © 2014. the Author(s). This is the preprint version before acceptance of the following article: Most primitive groups are full automorphism groups of edge-transitive hypergraphs, Babai, L. & Cameron, P. J. 1 Jan 2015 In : Journal of Algebra. 421, 1, p. 512-523, which has been published in final form at http://www.sciencedirect.com/science/article/pii/S002186931400489Xen
dc.subjectPrimitive groupsen
dc.subjectEdge-transitive hypergraphen
dc.subjectQA Mathematicsen
dc.subjectT-NDASen
dc.subjectBDCen
dc.subject.lccQAen
dc.titleMost primitive groups are full automorphism groups of edge-transitive hypergraphsen
dc.typeJournal articleen
dc.description.versionPreprinten
dc.contributor.institutionUniversity of St Andrews.Pure Mathematicsen
dc.contributor.institutionUniversity of St Andrews.Statisticsen
dc.contributor.institutionUniversity of St Andrews.Centre for Interdisciplinary Research in Computational Algebraen
dc.identifier.doihttps://doi.org/10.1016/j.jalgebra.2014.09.002
dc.description.statusPeer revieweden


This item appears in the following Collection(s)

Show simple item record